Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 50, NWS Morristown, TN

June 13, 2007Claiborne County, Union County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 13, 2007, 7:40 PM EDT for Claiborne County, Union County, Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2007, 7:40 PM EDT (23:40 UTC)
Expired
Jun 13, 2007, 8:30 PM EDT
In force
50 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

Counties Claiborne County, TN, Union County, TN

The radar

The Knoxville radar (KMRX), 39 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.7 hours before the alert went out and 338 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1430 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:59 PM EDT, 4 hours 41 minutes earlier.

Area forecast discussion, Jun 13, 2:59 PM EDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
259 PM EDT WED JUN 13 2007

.SHORT TERM...(TONIGHT AND WEDNESDAY)...NOT TOO MUCH CONVECTION SO
FAR THIS AFTERNOON...BUT STILL WILL CARRY SLIGHT CHANCE TO CHANCE
POPS MOST ZONES AT LEAST THIS EVENING.  TOMORROW EXPECT A LITTLE
MORE ACTIVITY...WITH WEAK VORT ENERGY MOVING ACROSS THE AREA AS IT
ROTATES AROUND UPPER LOW CENTERED OFF NORTHEAST COAST. SHOULD BE A
BIT MORE INSTABILITY AS WELL AS DEWPOINTS EDGE SLIGHTLY HIGHER.
WILL CARRY SLIGHT CHANCE SOUTHWEST TO HIGH CHANCE FAR NORTHEAST
ZONES.  WILL NOT ARGUE MUCH WITH MAV TEMPS.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)...UPPER LOW OFF THE
NEW ENGLAND COAST BEGINS TO WEAKEN THROUGH THE PERIOD AND BEGINS TO
MOVE TO THE NORTHEAST BY LATE SATURDAY.  THIS WILL BRING AN END TO
THE WEAK SHORT WAVES ROTATING AROUND THIS LOW WHICH HAVE TRIGGERED
THE SHOWERS THROUGH SW VIRGINIA AND THE MOUNTAINS.  HAVE LEFT
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS MAINLY IN THE
NORTHEAST FOR THURSDAY AND FRIDAY THEN DRY FOR SATURDAY THROUGH
MONDAY WITH THE NEXT UPPER SYSTEM MOVING IN SOMETIME TUESDAY OR
WEDNESDAY FOR THE NEXT POSSIBLE WEATHER MAKER.  AT THE PRESENT TIME
AM GOING UNDER GUIDANCE NUMBERS FOR THAT SYSTEM AS IT IS A FEW DAYS
OFF AND THE MODELS HAVE VARIED ON HANDLING THIS PERIOD.

FOR TEMPERATURES HAVE STUCK CLOSE TO GUIDANCE AS NOTHING THE HANG A
CHANGE ONTO.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  62  88  63  85  63 /  10  20  20  20  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  61  84  62  81  61 /  10  30  30  20  10
OAK RIDGE, TN  62  88  62  83  61 /  10  30  20  20  10
TRI CITIES AIRPORT, TN  58  79  59  78  55 /  20  40  30  20  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

LDW/HW
Hazardous weather outlook, Jun 13, 3:14 AM EDT, 16 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
314 AM EDT WED JUN 13 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-140715-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
314 AM EDT WED JUN 13 2007 /214 AM CDT WED JUN 13 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN UPPER LEVEL DISTURBANCE WILL CROSS THE AREA ON THURSDAY
AFTERNOON AND EVENING...INCREASING INSTABILITY AND GIVING A CHANCE
OF SOME STRONG TO SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jun 13, 7:35 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
735 PM EDT WED JUN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     2 N BIG STONE GAP       36.89N 82.78W
06/13/2007                   WISE               VA   LAW ENFORCEMENT

            FEW TREES DOWN IN APPALACHIA. REPORTED BY SHERIFFS
            OFFICE.

&&

MEP

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:14 PM EDTSevere Thunderstorm WarningMRXWise31 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.